Donate Now
Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» Got Questions? Get Answers. » SCARLETEEN CENTRAL » Safer Sex & Birth Control » Weird side effects?

 - UBBFriend: Email this page to someone!    
Author Topic: Weird side effects?
Conny
Neophyte
Member # 97270

Icon 1 posted      Profile for Conny     Send New Private Message       Edit/Delete Post   Reply With Quote 
Hi there Scarleteen!

I recently changed from Yasmin combined pill to Ovranette combined pill, due to spotting mid-packet. I've been taking it for roughly 9 months now and after the 3 month mark I started developing really painful migraines whenever I came off the pill for the 7 day break. The last one was so bad I had to close all the curtains in the apartment because the light was making it worse and I was throwing up from the pain.

I don't know if this is due to the pill or not, but it is the only time I ever get a migraine and it has happened every month. Are migraines a side-effect, and if so would you suggest that I change my pill? Or could this be something else entirely?

Thanks! - Conny xxxxx

Posts: 15 | From: Ireland | Registered: Sep 2012  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post   Reply With Quote 
Have you yet talked to a healthcare provider about the migraines specifically?

My best advise would be to simply have the migraines evaluated, which would certainly include a doctor evaluating if your BCPs are or are not contributing.

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me • Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 67955 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
Robin Lee
Volunteer Assistant Director
Member # 90293

Icon 1 posted      Profile for Robin Lee     Send New Private Message       Edit/Delete Post   Reply With Quote 
Hi Conny,
I'd suggest that you go talk to your healthcare provider. Whether or not the migraine is triggered by coming off the hormones each month, this is a new, and fairly, from what you've described, debilitating health issue that needs to be explored with a healthcare provider who knows your history, can conduct tests if needed, etc.

--------------------
Robin

Posts: 6066 | From: Washington DC suburbs | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
Conny
Neophyte
Member # 97270

Icon 1 posted      Profile for Conny     Send New Private Message       Edit/Delete Post   Reply With Quote 
I have not talked to a doctor about it yet, but I will be returning to my GP this month to get more of the pill, so I will definitely talk to them about it then.

Thanks guys!

Posts: 15 | From: Ireland | Registered: Sep 2012  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post   Reply With Quote 
I'd absolutely do that.

In the meantime, you know, so long as you're over 18( we just don't have studies on this yet for those under, which is why I say that) it IS okay to skip the placebo period now and then and take the active pills back-to-back.

When people do this, it's more typically to try and suppress periods, but sometimes it's for other reasons. So, if you have another placebo week coming up before you can see your GP, and it's clear going off the active pills is a migraine trigger, skipping that week might help you out.

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me • Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 67955 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
Conny
Neophyte
Member # 97270

Icon 1 posted      Profile for Conny     Send New Private Message       Edit/Delete Post   Reply With Quote 
I never thought about doing that! Unfortunately I can't try that this month because I don't have another packet to move directly on to when my current one is up, but if I find this happening again I will do that instead.
Posts: 15 | From: Ireland | Registered: Sep 2012  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post   Reply With Quote 
It might turn out to be something your provider advises, when you talk to them. Or, if they feel the withdrawal week is the only thing triggering the migraines, they might prescribe a migraine medication only to take around that time.

But you'll find out when you talk with them about this. [Smile]

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me • Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 67955 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code™ is enabled.
UBB Code™ Images not permitted.
Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3